MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP PSA; PSA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP PSA; PSA IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the falsely elevated advia centaur xp psa result is unknown and is under investigation by siemens.Siemens has requested the sample as well as additional information including the reagent lot number from the customer.The instruction for use (ifu) under the intended use section states the following: "this in vitro diagnostic assay is intended to quantitatively measure prostate-specific antigen (psa) in human serum using the advia centaur®, advia centaur xp, and advia centaur xpt systems.This assay is indicated for the measurement of serum psa in conjunction with digital rectal exam (dre) as an aid in the detection of prostate cancer in men aged 50 years and older.This assay is further indicated as an aid in the management (monitoring) of patients with prostate cancer." the instruction for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) under the limitation section states the following: "warning" "do not predict disease recurrence solely on serial psa values." "do not interpret levels of psa as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed prostate carcinoma frequently have levels of psa within the range observed in healthy individuals.Elevated levels of psa can be observed in patients with nonmalignant diseases.Measurements of psa should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of total psa in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Total psa determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.".
 
Event or Problem Description
Customer observed an elevated advia centaur xp psa result that did not match historical results or the clinical picture or the results from a new sample from one patient.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated advia centaur xp psa result.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2019-00153 reporting a falsely elevated advia centaur xp psa result.(b)(6) 2019 - additional information siemens' received the following information; the sample was collected in a vacuette tube by greiner with gel and clot activator.No other tests were performed on the sample from may, 2012.There is no information on sample handling from the customer since the customer is a support lab.The sample is not available for further testing.Reagent lot number, calibration information and qc data are not available.The customer has not reported any similar incidents and this appears to be an isolated event.Preanalytic factors cannot be ruled out.

Brand Name
ADVIA CENTAUR XP PSA
Common Device Name
PSA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key8883711
Report Number1219913-2019-00153
Device Sequence Number2499263
Product Code MTF
UDI-Device Identifier00630414203003
UDI-Public00630414203003
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P950021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10310292
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1